MAUDE Adverse Event Report: WSAUD A/S. SIGNIA; SIGNIA PORTABLE CHARGER RIC

WSAUD A/S. SIGNIA; SIGNIA PORTABLE CHARGER RIC
Model Number 10994013
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We were made aware that our electronic submissions failed and were not received by fda.A capa was opened to address this issue and this report is being electronically resubmitted to correct the error of the first failed submission (submitted on 07/26/2023).Distributor, importer and manufacturer are under the ws audiology compliance system.
 
Event or Problem Description
In this event, patient was traveling and woke up to the smell of smoke while signia portable charger was plugged in; photos provided show the cable had melted and detached from plugged in charger.Results of technical investigation showed local heat damage near usb receptacle (nothing was observed that would indicate fire); the device enclosure and cable insulation is warped and discolored, consistent with exposure to heat.The usb cable connector was detached from the usb cable and is attached to the usb receptacle, which is consistent with the usb cable being pulled from the device while the usb cable connector was hot.Findings support the suspected root-cause that a short circuit developed in the usb connector or usb receptacle due to corrosion, bent pins, or foreign debris.Corrective and preventative actions have now been implemented and documented in a capa.Preventative action was taken to reduce the portable charger's maximum battery capacity from 100% to 80% to prevent extensive battery reactions during battery short-circuit.Preventive measure was verified to be effective in further reducing the possibility and sufficient energy to cause severe melting cases.No further root causes have been identified.

Brand Name
SIGNIA
Common Device Name
SIGNIA PORTABLE CHARGER RIC
Manufacturer (Section D)
WSAUD A/S.
nymoellevej 6
lynge, DK-35 40
DA  DK-3540
Manufacturer Contact
la-shaunda joseph
101 wood avenue south
7th floor
iselin, NJ 08830
5617859321
MDR Report Key18912974
Report Number0008021514-2024-00024
Device Sequence Number12485851
Product Code OSM
UDI-Device Identifier05714880114867
UDI-Public05714880114867
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number10994013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/29/2023
Initial Report FDA Received Date03/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown